Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 25, 2022, 6:42 AM CDT for Sutton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2022, 6:42 AM CDT (11:42 UTC)
- Expired
- Apr 25, 2022, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 109 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
037
WGUS54 KSJT 251142
FFWSJT
TXC435-251445-
/O.NEW.KSJT.FF.W.0002.220425T1142Z-220425T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
642 AM CDT Mon Apr 25 2022
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southwestern Sutton County in west central Texas...
* Until 945 AM CDT.
* At 642 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 0.75 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
The Intersection Of Us-277 And Ranch Road 189 and Us-277 Near The
Sutton-Edwards County Line.
This includes the following streams and drainages...
Dry Devils River and Devils River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3056 10096 3056 10067 3029 10063 3029 10064
3029 10096
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 6:20 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 25, 6:20 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 620 AM CDT Mon Apr 25 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 251 AM CDT Mon Apr 25 2022 Strong thunderstorms continue in the vicinity of the cold front, along the I-10 corridor. The severe potential across our southern counties should gradually wane over the next couple of hours. Most of the CAMs indicate an increase in shower and thunderstorm activity north of the front, mainly for areas south of Interstate 20, through the morning hours. This activity continues into the afternoon hours, then gradually shifts south through the evening hours. Considerable uncertainty continues on exactly how much activity we will see and how far north these showers and thunderstorms will develop. At this point, the best rain chance look to remain south of a San Angelo to Brownwood line, with rain chances quickly decreasing as you head north. An additional half inch to one inch is possible across the southern half of the area, with localized higher amounts, and other areas seeing quite a bit less. Extensive cloud cover, weak cold air advection, and the potential for showers and thunderstorms will result in high temperatures that are well below seasonal normals today. Expect highs generally in the 60s. Overnight lows will also be below normal, generally in the 40s to near 50 degrees. Cloud cover should gradually decrease from north to south overnight. && .LONG TERM... (Tuesday through Sunday) Issued at 327 AM CDT Mon Apr 25 2022 A warming trend will begin on Tuesday as an upper level ridge approaches from the west. Highs will bounce back into the upper 60s to mid 70s, with mostly sunny skies. Weak upper level ridging will remain over the area through the end of the work week, allowing for continued warming into next weekend. By Friday, highs in the upper 80s to mid 90s will be common. And while moisture will increase, allowing for morning low clouds, and maybe a few isolated showers at times, expect the forecast to be free of precipitation for the most part. A rather sharp trough, negatively tilted trough is expected to move through the area Friday into Saturday, but models differ greatly on whether or not precipitation will affect our area, so have kept the forecast dry for now, but this situation will bear watching through the week. A cold front is expected to move into the area behind this trough, which may potentially act as a focus for precipitation over the weekend, but have kept any PoPs in the forecast at no more than Slight Chance at this time. && .AVIATION... (12Z TAFS) Issued at 530 AM CDT Mon Apr 25 2022 MVFR ceilings are occurring at the southern 3 sites early this morning. Expect MVFR ceilings to continue through this afternoon, with VFR conditions returning by mid to late evening. Showers and thunderstorms are occurring along the I-10 corridor and showers and thunderstorms should continue on and off through the day at the southern 3 sites. Some of this activity may expand north toward KSJT later this morning and into this afternoon. Any thunderstorms may result in reduced visibilities. && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 44 73 49 / 20 10 0 0 San Angelo 65 48 73 52 / 50 10 0 0 Junction 68 50 70 52 / 80 40 10 0 Brownwood 66 47 73 49 / 60 10 0 0 Sweetwater 66 44 74 52 / 20 0 0 0 Ozona 64 50 70 54 / 70 20 10 10 Brady 63 49 70 51 / 70 30 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....20 AVIATION...Daniels
Hazardous weather outlook, Apr 25, 5:42 AM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service San Angelo TX 542 AM CDT Mon Apr 25 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 542 AM CDT Mon Apr 25 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Thunderstorms are possible across most of West Central Texas today. A few of these storms may become strong to severe, mainly south of a Sonora to Mason line. The main hazards will be large hail, damaging winds, and dangerous lightning. In addition, locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 25, 3:45 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
345 AM CDT Mon Apr 25 2022
TXZ076-250945-
Crockett TX-
345 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of southeastern
Crockett County through 445 AM CDT...
At 345 AM CDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Ft Lancaster, or 21 miles southwest of Ozona,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
The Intersection Of Ranch Road 2083 And Highway 405 and The
Intersection Of Highway 163 And Ranch Road 1973.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3042 10154 3057 10153 3058 10096 3029 10096
TIME...MOT...LOC 0845Z 275DEG 20KT 3049 10145
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
snSpecial weather statement, Apr 25, 3:47 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
347 AM CDT Mon Apr 25 2022
TXZ076-250945-
Crockett TX-
347 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northeastern
Crockett County through 445 AM CDT...
At 347 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ozona, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ozona, The Intersection Of Us 190 And Highway 163, The Intersection
Of I-10 And Highway 290, The Intersection Of I-
10 And Highway 405 and Us-190 Near The Crockett-Sutton County Line.
This includes Interstate 10 between Mile Markers 341 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 10161 3108 10127 3108 10096 3083 10096
3057 10144
TIME...MOT...LOC 0847Z 229DEG 18KT 3076 10127
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
snSpecial weather statement, Apr 25, 5:01 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service San Angelo TX
501 AM CDT Mon Apr 25 2022
TXZ076-078-251100-
Crockett TX-Sutton TX-
501 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of southeastern
Crockett and southwestern Sutton Counties through 600 AM CDT...
At 501 AM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Sonora, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
The Intersection Of Highway 163 And Ranch Road 1973, The Intersection
Of Us-277 And Ranch Road 189 and Us-277 Near The Sutton-
Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10147 3058 10129 3055 10050 3053 10045
3029 10047
TIME...MOT...LOC 1001Z 273DEG 20KT 3042 10089
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
snSpecial weather statement, Apr 25, 5:51 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
551 AM CDT Mon Apr 25 2022
TXZ076-251145-
Crockett TX-
551 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of southeastern
Crockett County through 645 AM CDT...
At 551 AM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Ozona, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ozona, Ft Lancaster, The Intersection Of Ranch Road 2083 And Highway
405, The Intersection Of I-10 And Highway 290, The Intersection Of
Highway 163 And Ranch Road 1973 and The Intersection Of I-10 And
Highway 405.
This includes Interstate 10 between Mile Markers 339 and 379.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10176 3034 10171 3034 10166 3039 10169
3042 10174 3044 10172 3047 10173 3047 10169
3049 10169 3057 10165 3063 10167 3066 10177
3069 10179 3091 10097 3029 10096
TIME...MOT...LOC 1051Z 266DEG 22KT 3054 10141
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
snSpecial weather statement, Apr 25, 6:09 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
609 AM CDT Mon Apr 25 2022
TXZ078-251215-
Sutton TX-
609 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of southern Sutton
County through 715 AM CDT...
At 609 AM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Sonora, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
The Intersection Of Us-277 And Ranch Road 189 and Us-
277 Near The Sutton-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3049 10096 3054 10046 3046 10030 3029 10030
3029 10096
TIME...MOT...LOC 1109Z 266DEG 20KT 3036 10083
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
snSpecial weather statement, Apr 25, 6:42 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
642 AM CDT Mon Apr 25 2022
TXZ076-251245-
Crockett TX-
642 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northeastern
Crockett County through 745 AM CDT...
At 642 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Ozona, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
The Intersection Of Us 190 And Highway 163 and Us-
190 Near The Crockett-Sutton County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3089 10141 3108 10115 3108 10096 3091 10096
3078 10123
TIME...MOT...LOC 1142Z 231DEG 18KT 3087 10123
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
snThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:04 PM CDT | Special Weather Statement | SJT | Crockett | 41 min |
| Apr 24, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| Apr 24, 8:03 PM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Apr 24, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Apr 24, 8:40 PM CDT | Special Weather Statement | SJT | Irion | 50 min |
| Apr 24, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
| Apr 24, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 61 min |
| Apr 24, 11:07 PM CDT | Special Weather Statement | SJT | Crockett | 53 min |
| Apr 24, 11:07 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 53 min |
| Apr 24, 11:25 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 65 min |
| Apr 24, 11:57 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 63 min |
| Apr 25, 12:32 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 58 min |
| Apr 25, 12:39 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 66 min |
| Apr 25, 1:47 AM CDT | Special Weather Statement | SJT | Kimble | 58 min |
| Apr 25, 2:46 AM CDT | Special Weather Statement | SJT | Crockett | 59 min |
| Apr 25, 2:48 AM CDT | Special Weather Statement | SJT | Taylor | 57 min |
| Apr 25, 3:45 AM CDT | Special Weather Statement | SJT | Crockett | 60 min |
| Apr 25, 3:47 AM CDT | Special Weather Statement | SJT | Crockett | 58 min |
| Apr 25, 4:22 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 38 min |
| Apr 25, 5:01 AM CDT | Special Weather Statement | SJT | Sutton | 59 min |
| Apr 25, 5:51 AM CDT | Special Weather Statement | SJT | Crockett | 54 min |
| Apr 25, 6:09 AM CDT | Special Weather Statement | SJT | Sutton | 66 min |
| Apr 25, 6:11 AM CDT | Areal Flood Advisory | SJT | Crockett, Sutton | 3 hr |
| Apr 25, 6:42 AM CDT | Special Weather Statement | SJT | Crockett | 63 min |
| Apr 25, 7:19 AM CDT | Special Weather Statement | SJT | Irion | 41 min |
| Apr 25, 7:35 AM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| Apr 25, 8:07 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 53 min |
| Apr 25, 8:13 AM CDT | Special Weather Statement | SJT | Irion | 32 min |
| Apr 25, 8:18 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 31 min |
| Apr 25, 8:42 AM CDT | Special Weather Statement | SJT | Tom Green | 33 min |
| Apr 25, 9:01 AM CDT | Special Weather Statement | SJT | Crockett | 29 min |
| Apr 25, 9:45 AM CDT | Special Weather Statement | SJT | Crockett | 30 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.